• I am still getting my periods after treatment. Is it okay to use tampons?

    Asked by HardyGirl on Friday, March 1, 2013

    I am still getting my periods after treatment. Is it okay to use tampons?

    3 Answers from the Community

    • BuckeyeShelby's Avatar

      Have you had a hysterectomy? If so, I would definitely contact your oncologist. I've not had any blood after my procedure. And that is one of the questions I'm asked when I go see my surgeon -- have I had any spotting.

      over 3 years ago
    • TinaJacques' Avatar

      I agree with the previous poster. If you have had a hysterectomy, you should no longer have periods. If you have not had a hysterectomy and your white blood cell count and ANC is fine, then using tampons would be fine. Just remember not to leave them in too long so you don't get infections.

      over 3 years ago
    • carm's Avatar

      I agree with BuckeysShelby and with TinaJacques that if you are still experiencing menses post hysterectomy you should contact your physician. I also agree that you should use tampons cautiously and timely because that is the last thing you need is an infection. Let me make just one more suggestion. There are many personal care products that can cause this because they are either made from placentas, or are estrogenic (mimic estrogen). Many hair shampoos and conditioners have this effect. There is a website called Skin Deep and I will attach the link to the site. The site has a huge search bar and you can type in your hair care products, make-up, anti-persperants, etc. and then a list with pics will apperar. If you click on the pic that looks most like your product, a page will pop up with info like whether it is estrogenic, carcinogenic, etc. It is a great site. Also remember that some dairy products are derived from cows given growth hormones to produce more milk, and cattle to produce better beef. It is a lot to think about, but if your doc has no answer for this, it could indeed be that this is the source of the problem. As a nurse, I have had a very few patients where this was an issue, and one of them was linked back to a shampoo. Best of luck to you, Carm RN.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more endometrial (uterine) cancer questions.  Also, don't forget to check out our Endometrial (Uterine) Cancer page.